Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 232, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Dec 17, 2019, 1:47 PM EST for Madison County, Florida; Brooks County, Lanier County, Lowndes County, Georgia. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 17, 2019, 1:47 PM EST (18:47 UTC)
- Expired
- Dec 17, 2019, 2:30 PM EST
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Madison County, FL, Brooks County, GA, Lanier County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 26 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 17, 2:00 PM EST | TSTM WND DMG | 1 W Valdosta Regional A, GA | TREE DOWN ON THE I-75 EXIT 13 RAMP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 17, 7:54 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 318 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
623
WUUS52 KTAE 171847
SVRTAE
FLC079-GAC027-173-185-171930-
/O.NEW.KTAE.SV.W.0232.191217T1847Z-191217T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
147 PM EST Tue Dec 17 2019
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northeastern Madison County in Big Bend of Florida...
Southern Lanier County in south central Georgia...
Lowndes County in south central Georgia...
Southeastern Brooks County in south central Georgia...
* Until 230 PM EST.
* At 146 PM EST, a severe thunderstorm was located 9 miles southeast
of Quitman, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lake Park, Valdosta, Quitman, I-75 At Exit 16, Moody Air Force
Base, Remerton, Dasher, Hamburg, Pinetta, Lovett, Nankin, Empress,
Clyattville, Hanson, I-75 At Exit 11, Naylor, Greenwood, Twin
Lakes, Cherry Lake and Valdosta Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 PM EST for Big Bend of
Florida...and south central Georgia.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3085 8301 3085 8309 3080 8310 3080 8313
3063 8314 3063 8329 3062 8327 3055 8326
3054 8325 3055 8361 3064 8360 3073 8362
3094 8336 3100 8318 3103 8297 3087 8297
TIME...MOT...LOC 1846Z 261DEG 45KT 3066 8350
HAIL...<.75IN
WIND...60MPH
$$
21-WD1 follow-up statement
691
WWUS52 KTAE 171921
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
221 PM EST Tue Dec 17 2019
FLC079-GAC027-173-185-171931-
/O.EXP.KTAE.SV.W.0232.000000T0000Z-191217T1930Z/
Madison FL-Lanier GA-Lowndes GA-Brooks GA-
221 PM EST Tue Dec 17 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MADISON...
SOUTHERN LANIER...LOWNDES AND SOUTHEASTERN BROOKS COUNTIES WILL
EXPIRE AT 230 PM EST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 400 PM EST for Big Bend of
Florida...and south central Georgia.
LAT...LON 3085 8301 3085 8309 3080 8310 3080 8313
3063 8314 3063 8329 3062 8327 3055 8326
3054 8325 3055 8361 3064 8360 3073 8362
3094 8336 3100 8318 3103 8297 3087 8297
TIME...MOT...LOC 1921Z 261DEG 45KT 3072 8302
$$
21-WDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 17, 12:36 PM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Dec 17, 12:36 PM EST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1236 PM EST Tue Dec 17 2019
.AVIATION...
[Through 18Z Wednesday]
Line of thunderstorms will impact the eastern terminals through
the next few hours before exiting the region. IFR cigs will
immediately follow the front for several hours before clearing
moves in with VFR conditions. Gusty northerly to northwesterly
winds are expected during the day on Wednesday.
&&
.PREV DISCUSSION [1027 AM EST]...
.NEAR TERM [Through Today]...
Broken line of thunderstorms is pushing across the forecast area
this morning. Strong shear has been battling limited boundary
layer instability with plenty of strongly rotating cells, but few
circulations reaching the surface. The storms will continue to
work across the area through the afternoon into a slightly better
thermodynamic environment, but with decreasing shear and large-
scale forcing. Expect to see isolated strong to severe storms
through the afternoon with damaging winds being the primary
threat. However, an isolated tornado or two cannot be ruled out.
.SHORT TERM [Tonight Through Thursday]...
In the upper levels, a trough will be over the region until nearly
zonal flow or weak ridging moves in on Thursday. At the surface, a
cold front will move through the region by this evening. High
pressure will move into the region late tonight. Northerly winds
will bring cold, dry air into the region. Showers and thunderstorms
will move out of the region mostly by midnight tonight. Otherwise,
POPs will be near zero. Highs will be in the 50s. Lows will be in
the 30s on tonight. Lows will be near 30 on Wednesday night.
.LONG TERM [Thursday Night Through Tuesday]...
In the upper levels, a ridge will be over the region until a trough
moves in on Saturday. At the surface, high pressure will be over the
region until a Gulf Low approaches on Saturday. This will likely
bring some cloudiness and rain over the weekend. The best chance for
rain will be Saturday and Sunday with POPs of 30 to 45 percent.
Highs will be in the 50s and 60s. Lows will be in the 30s and 40s.
.MARINE...
Moderate southerly winds will become strong and northerly as a cold
front moves through this afternoon and evening. A Small Craft
Advisory has been issued for this afternoon through Thursday
morning. Then moderate to strong northeasterly winds are expected
through Sunday morning.
.FIRE WEATHER...
Widespread showers and thunderstorms are expected to move across
the region from west to east today with tonight being dry. Drier
and cooler conditions on Wednesday but minimum RH values remain
above minimum values. With mixing heights above 3000ft Wednesday
and transport winds of 20 to 25 MPH, dispersions will be well
above 75 across the entire region.
.HYDROLOGY...
The best chance for rain is today as a cold front moves through.
There is another chance for rain this weekend as a Gulf Low
approaches the region. Forecast rainfall totals are around one inch
or less. Widespread flooding is not expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 39 54 30 57 35 / 20 0 0 0 0
Panama City 39 54 35 56 39 / 0 0 0 0 0
Dothan 34 50 30 52 33 / 0 0 0 0 0
Albany 36 52 31 53 34 / 0 0 0 0 0
Valdosta 39 53 31 56 34 / 30 0 0 0 0
Cross City 42 57 33 60 40 / 60 0 0 0 0
Apalachicola 40 54 35 56 41 / 10 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Wednesday night for Coastal
Gulf.
GA...None.
AL...None.
GM...Small Craft Advisory from 7 PM this evening to 1 PM EST Thursday
for Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River FL out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM.
Small Craft Advisory until noon CST Thursday for Coastal waters
from Mexico Beach to Apalachicola FL out 20 NM-Coastal
waters from Mexico Beach to Okaloosa Walton County Line FL
out 20 NM-Waters from Apalachicola to Mexico Beach FL from
20 to 60 NM-Waters from Mexico Beach to Okaloosa Walton
County Line FL from 20 to 60 NM.
&&
NEAR TERM...Camp
SHORT TERM...McD
LONG TERM...McD
AVIATION...Camp
MARINE...McD
FIRE WEATHER...LN
HYDROLOGY...McDIn the hours before
Local storm report, Dec 17, 10:44 AM EST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1044 AM EST TUE DEC 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG NEWTON 31.32N 84.34W
12/17/2019 BAKER GA BROADCAST MEDIA
MULTIPLE TREES AND POWER LINES DOWN.
&&
FDSpecial weather statement, Dec 17, 11:16 AM EST, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1116 AM EST Tue Dec 17 2019
FLZ016-017-GAZ156-157-171700-
Gadsden FL-Leon FL-Decatur GA-Grady GA-
1116 AM EST Tue Dec 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GADSDEN...NORTH
CENTRAL LEON...SOUTHEASTERN DECATUR AND SOUTHERN GRADY COUNTIES UNTIL
NOON EST...
At 1116 AM EST, Doppler radar was tracking a strong thunderstorm near
Havana, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cairo, Havana, Freemont, Grady Co A/p, Darsey, Moncrief, Lake
Iamonia, Florence, Concord, Jamieson, Rocky Hill, Iamonia, Calvary,
Shady Rest, Reno, Princes Still, Amsterdam, Pine Park, Nickleville
and Hinson.
A Tornado Watch remains in effect until 200 PM EST for Big Bend of
Florida...and south central and southwestern Georgia.
LAT...LON 3067 8407 3056 8450 3075 8444 3095 8411
3092 8408 3088 8408 3087 8407 3085 8408
3068 8408 3068 8407
TIME...MOT...LOC 1616Z 252DEG 28KT 3067 8441
98-DICATARINASpecial weather statement, Dec 17, 12:33 PM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1233 PM EST Tue Dec 17 2019
GAZ158-159-171815-
Brooks GA-Thomas GA-
1233 PM EST Tue Dec 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN THOMAS AND
NORTHWESTERN BROOKS COUNTIES UNTIL 115 PM EST...
At 1232 PM EST, Doppler radar was tracking a strong thunderstorm over
Thomasville, moving east at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Thomasville, Boston, Pavo, Barwick, Thomasville Municipal A/P,
Dillon, Patten, Eason, Oaklawn, Merrillville, Hollis, Newark and
Pasco.
A Tornado Watch remains in effect until 200 PM EST for south central
Georgia.
LAT...LON 3084 8350 3077 8396 3091 8401 3104 8374
3103 8361
TIME...MOT...LOC 1732Z 249DEG 27KT 3084 8395
98-DICATARINALocal storm report, Dec 17, 1:06 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
106 PM EST TUE DEC 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM TSTM WND DMG SCOTTS FERRY 30.30N 85.13W
12/17/2019 CALHOUN FL LAW ENFORCEMENT
FIVE TREES AND TWO POWER LINES REPORTED DOWN
SCATTERED ACROSS CALHOUN COUNTY.
&&
DVDSpecial weather statement, Dec 17, 1:08 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
108 PM EST Tue Dec 17 2019
FLZ017>019-027-028-118-127-128-171900-
Inland Taylor FL-Coastal Wakulla FL-Coastal Jefferson FL-
Inland Jefferson FL-Madison FL-Inland Wakulla FL-Coastal Taylor FL-
Leon FL-
108 PM EST Tue Dec 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WAKULLA...NORTHWESTERN
TAYLOR...JEFFERSON...SOUTHEASTERN LEON AND WESTERN MADISON COUNTIES
UNTIL 200 PM EST...
At 107 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Monticello to 6 miles north of
Woodville to Crawfordville. Movement was east at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Monticello, St. Marks, Woodville, Crawfordville, Tallahassee,
Wakulla, Greenville, Alma, Cody, Shadeville, Wakulla Springs, Eight
Mile Pond, Drifton, Scanlon, Medart, Bethel, Natural Bridge, Liveoak
Island, Lake Miccosukee and Iddo.
A Tornado Watch remains in effect until 200 PM EST for Big Bend of
Florida...and south central Georgia.
LAT...LON 3032 8365 3001 8387 3009 8404 3003 8434
3010 8447 3022 8442 3067 8395 3065 8358
TIME...MOT...LOC 1807Z 275DEG 35KT 3050 8402 3036 8417 3020 8435
21-WDSpecial weather statement, Dec 17, 1:12 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
112 PM EST Tue Dec 17 2019
GAZ147-148-158>161-171915-
Berrien GA-Brooks GA-Lanier GA-Lowndes GA-Cook GA-Thomas GA-
112 PM EST Tue Dec 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR COOK...SOUTHERN BERRIEN...
LANIER...LOWNDES...SOUTHEASTERN THOMAS AND BROOKS COUNTIES UNTIL 215
PM EST...
At 111 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Hahira to near Quitman to 8 miles north of
Monticello. Movement was east at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Nashville, Adel, Valdosta, Lake Park, Lakeland, Quitman, Hahira,
Sparks, Boston, Ray City, Lenox, I-75 At Exit 16, Moody Air Force
Base, Remerton, Meigs, Dasher, Morven, Cecil, Barretts and Greggs.
A Tornado Watch remains in effect until 200 PM EST for Big Bend of
Florida...and south central Georgia.
LAT...LON 3085 8301 3085 8309 3080 8310 3080 8313
3063 8314 3067 8397 3087 8371 3103 8361
3104 8357 3109 8357 3127 8346 3128 8304
3119 8305 3118 8297 3087 8297
TIME...MOT...LOC 1811Z 267DEG 27KT 3105 8337 3085 8350 3067 8385
21-WDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 2:23 AM EST | Small Craft Advisory | TAE | 6 days | |
| Dec 17, 2:38 AM EST | Rip Current Statement | TAE | Gulf | 46 hr |
| Dec 17, 4:34 AM EST | Tornado Warning | TAE | Walton | 28 min |
| Dec 17, 4:58 AM EST | Tornado Warning | TAE | Holmes, Walton | 28 min |
| Dec 17, 6:43 AM EST | Severe Thunderstorm Warning | TAE | Holmes, Jackson | 47 min |
| Dec 17, 7:32 AM EST | Tornado Warning | TAE | Holmes, Jackson | 28 min |
| Dec 17, 7:40 AM EST | Severe Thunderstorm Warning | TAE | Holmes, Jackson | 50 min |
| Dec 17, 8:09 AM EST | Tornado Warning | TAE | Jackson | 36 min |
| Dec 17, 8:11 AM EST | Special Marine Warning | TAE | 94 min | |
| Dec 17, 9:44 AM EST | Special Marine Warning | TAE | 31 min | |
| Dec 17, 9:58 AM EST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Liberty | 47 min |
| Dec 17, 10:13 AM EST | Special Marine Warning | TAE | 2 hr | |
| Dec 17, 10:28 AM EST | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 47 min |
| Dec 17, 11:16 AM EST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf, Liberty | 59 min |
| Dec 17, 12:00 PM EST | Special Marine Warning | TAE | 2 hr | |
| Dec 17, 12:08 PM EST | Severe Thunderstorm Warning | TAE | Calhoun, Franklin, Gulf, Leon, Liberty, Wakulla | 67 min |
| Dec 17, 1:08 PM EST | Special Weather Statement | TAE | Jefferson, Wakulla | 52 min |
| Dec 17, 1:52 PM EST | Special Marine Warning | TAE | 113 min | |
| Dec 17, 1:57 PM EST | Special Marine Warning | TAE | 2 hr | |
| Dec 17, 7:30 AM EST | Tornado Warning | TAE | Clay, Early | 17 min |
| Dec 17, 8:57 AM EST | Severe Thunderstorm Warning | TAE | Early, Miller | 48 min |
| Dec 17, 9:07 AM EST | Special Weather Statement | TAE | Quitman, Randolph, Terrell | 38 min |
| Dec 17, 9:14 AM EST | Special Weather Statement | TAE | Clay | 46 min |
| Dec 17, 9:24 AM EST | Tornado Warning | TAE | Baker, Early, Miller | 36 min |
| Dec 17, 9:51 AM EST | Tornado Warning | TAE | Baker, Mitchell | 39 min |
| Dec 17, 10:03 AM EST | Severe Thunderstorm Warning | TAE | Baker, Early, Miller | 42 min |
| Dec 17, 10:26 AM EST | Severe Thunderstorm Warning | TAE | Dougherty, Mitchell, Worth | 49 min |
| Dec 17, 11:09 AM EST | Severe Thunderstorm Warning | TAE | Irwin, Tift, Turner, Worth | 36 min |
| Dec 17, 11:16 AM EST | Special Weather Statement | TAE | Grady | 44 min |
| Dec 17, 11:33 AM EST | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin, Tift, Turner | 42 min |
| Dec 17, 11:40 AM EST | Tornado Warning | TAE | Ben Hill, Irwin | 35 min |
| Dec 17, 12:06 PM EST | Tornado Warning | TAE | Ben Hill, Irwin | 24 min |
| Dec 17, 12:33 PM EST | Special Weather Statement | TAE | Thomas | 42 min |
| Dec 17, 1:12 PM EST | Special Weather Statement | TAE | Brooks, Cook, Lanier, Lowndes | 63 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.